advertisement
Question
Posted by: dead | 2010/08/12

depression, antidepressants

I was prescribed Effexor and had it for most of 2009, but found the drug to be extremely bad  if I missed a dose I experienced severe withdrawal in hours of not taking it. I hated it and was switched to Cipralex. I''ve been taking this for most of this year, and the results are not great. I feel like before Effexor, I was ''treatable'' - since I had been on Cipralex before, and the results were satisfactory - now, it has little effect. I find myself moodier, more tired, sleepier, not interested in life - it''s as if I''m not even taking anti-depressants.

In short, I''m mainly just extremely pissed off that Effexor is on the market, and maybe doctors need to do more than just prescribe. I don''t know. I just feel broken and untreatable, like this zombie state will never be fixed, and thanks to the continued withdrawal and indifference, I don''t care that much. which is what brings me here - I need to care about my life falling apart.

Is this the effect of antidepressants? Not caring anymore what happens? Does it affect our frontal lobe or something, because I feel like I had a lobotomy. I know I need help - I''m not suicidal, but I often think how it would be easy to die and not have to go through any of this weirdness.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I hpe you are being treated by a psychiatrist rather than a GP - psychiatrists ought to be consulted in any case of depression which is not responding well to treatment.
There are many alternative antidepressants, and it certainly sounds as though Cipralex is not suiting you or helping you - and 1 or 2 months is more than enough time to assess that.
Effexor seemed to help though with a problem you encountered if a dose was missed - there could be an AD more similar to Effexor that would also work well for you, but without this snag.
Don't suddenly stop your meds, as this can also make you feel rather unpleasant. But do see a good local psychiatrist for a re-assessment and a discussion of treatment options. and if you have been under the treatment o a psychiatrist through the period you describe, see a different one, for a second opinion

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Anon | 2010/08/13

I am on the generic of effexor (venlor) and really do find it helps a great deal with my depression BUT I experience the same thing as you do - forget one pill and the next day I feel like dying - nauseous, dizzy, electric shocks, etc. Awful. So, you''r enot alone. This is an AD I am taking after trying probably 10 others that didn''t work, so I guess I''ll have to stick with it - side effects or not. Good luck - hopeully things will improve.

Reply to Anon
Posted by: anon | 2010/08/12

Hi

What you''re describing sounds like the depression itself rather than the AD''s prescribed. I have been on Efexor (and probably will be for life) for 4 years and can tell you that it saved my life. I was severely depressed and suicidal. Whilst I would agree that it has very severe and fast withdrawal effects(experienced that myself), if I take it consistently I experience no side effects whatsoever. In fact I sometimes forget that I am even on AD''s - just become part of a way of life and thankfully a much happier way of life.

Reply to anon
Posted by: cybershrink | 2010/08/12

I hpe you are being treated by a psychiatrist rather than a GP - psychiatrists ought to be consulted in any case of depression which is not responding well to treatment.
There are many alternative antidepressants, and it certainly sounds as though Cipralex is not suiting you or helping you - and 1 or 2 months is more than enough time to assess that.
Effexor seemed to help though with a problem you encountered if a dose was missed - there could be an AD more similar to Effexor that would also work well for you, but without this snag.
Don't suddenly stop your meds, as this can also make you feel rather unpleasant. But do see a good local psychiatrist for a re-assessment and a discussion of treatment options. and if you have been under the treatment o a psychiatrist through the period you describe, see a different one, for a second opinion

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement